| Model Number |
SIG45CTAV |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
11/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sig45ctav, tri 2.0 sig45ctav 45 ct vsclr 12mm (lot#n1g0081y); sigphandle, sig power sigphandle handle (serial#unknown); sigadaptshort, sig power sigadaptshort lin short adapt (serial#unknown); sigpshell, sig power sigpshell control shell (lot#unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during an open left lobe liver resection, specifically in the glisson¿s capsule, there was an incomplete staple formation with the two reloads.Additional suturing was done to resolve the issue.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was fully fired and the interlock was engaged.The jaw of the reload was open.Staple pushers were partially pushed back to the cartridge.During functional testing, the reload was loaded into a representative handle.The clamping mechanism was deformed.The interlock was overridden and the reload was applied to test media.Test media was transected.The reload interlock was tested and found to function properly.It was reported that there was poor staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when firing over tissue that is beyond the recommended thickness range.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.